I have been snorting 10 mg of zaleplon at bedtime for a few months, and have recently experienced labored breaths, and a tightness in my lungs. These sensations are accompanied with shallow breathing , and I have to inhale deeply to get full, cleansing breaths. I have not been coughing or weezing. Do I need to worry about permanent damage to my lungs, or is it a temporary problem? Do I need to get medications such as an inhaler help me breath easier? I am no longer snorting zaleplon, but I am quite concerned about lingering and/or permanent damage to my lungs. Any information would be helpful!
You must stop this habit IMMEDIATELY. I cannot convey to you how dangerous this practice is. The inert filler in the pills is no different from asbestos, and will eventually cause a fibrosis that is irreversible and result in death. You will develop a progressive short-ness-of breath and air hunger. The process will be inexorable and irreversible. There is no treatment. Not a good death either. A painful agonizing death where you will be unable to walk, to move, on oxygen and swollen up from steroids. It takes time for this to develop, but it is inevitable.
I might add that very small amounts of this debris may be cleared naturally, however there is a threshold above which clearing will not take place. I suggest you immediately see a pulmonologist for an evaluation.
People powder and "snort" various medications to get a "high". The medication portion settles on the alveoli in a concentrated form and goes directly into the bloodstream. The inert portion remains on the lung, for the most part, forever. In exactly the same way as asbestos.
Thanks, caregiver 222 for scaring the crap out of me. I read your responses, and promptly freaked out. Waited 3 hours at a Carenow only for the doctor to tell me to go to the ER so they could more accurately diagnose me. Arrived at the ER, and they did an ekg, which was fine. Took a lung x-ray which was also fine. I discussed my concerns with the doctor, and even showed him your posts. He said that you over exaggerated. I did not have fibrosis, and am not going to die a slow, agonizing, and painful death. Thanks for that, BTW. Zaleplon, which are gel caps that contain powder, act as an irritant like dust or pollen. If your lungs can't expel these substances they do bind to the lungs and form scar tissue, but you won't develop fibrosis unless you do it for years and years. He said everyone has scar tissue! He said that in addition to allergies (which I have) the powder basically irritated my bronchial tubes to the point that I developed Bronchospasms. They gave me a breathing treatment, wrote me a prescription for an inhaler, and sent me home. They were very friendly and helpful. Unlike yourself.
I'm not snorting the meds anymore, btw.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.